Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.
Cerazette turning me mad!(40 Posts)
I've been on Cerazette for just under 3 months now and have developed a really bad temper. I'm normally a really laid back person and I don't tend to ever get that angry.
About 6 weeks ago I started to have really nasty mood swings where I have to go into a room on my own and hit or break something. I have never shown my anger to my 20 week old DD but keeping control can be hard.
My DD used to sleep through for at least 6 hours in one go, but at about the same time she started waking for a feed after 5 hours and sometimes it takes her an hour to go back to sleep.
My HV thinks it's the broken sleep thats got me wound up but I think it might be the Cerazette.
I'm BF so can't go on the combined pill, also condoms are a waste of time with my DH, think we've tried ever kind in the shop.
Anyone else had this problem with Cerazette?
Hi there, I have been on cerazette for nearly 4 weeks, and its been horrible. I went to the doctor because I have severely heavy periods with clots that make me feel very unwell and I am also very anaemic, so he prescribed me these pills and said that they should stop my periods or make them very light, I did not want to take them as in the past I have not been able to tolerate any form of contraceptive pill ( which is why after my second son my husband has a vasectomy) which I did tell my doctor . Within 3 days I had severe headaches, anxiety , depression, breast pain and feelings of extreme anger one minute and bursting into tears the next, I feel that I cannot cope with anything, I am finding it difficult to cope with the children , housework and my job . This pill is affecting my work, my marriage and my sanity. I have also had heavy bleeding now for 4 days . My doctor wants me to take this for 3 months and then have a coil fitted, but I have decided that for the sake of my family and my own mental health that I will be stopping these pills today. I have also put on 10lbs in 3 weeks and have had problems with sleeping and water retention. I am having a scan next week , so maybe they will come up with a better plan. I am completely fed up , and so had a look on the net to see if anyone else had had similar experiences and luckily came across this site , which is really helpful.
Hm... have been wondering if Cerazette could be making me hugely depressed. I took it for 4 months after ds but coincided with my seasonal depression which was less bad than usual as I was outside walking so much.
Now with dd I've been on it 3 months and even on max dose of ADs I'm in a right state. Time to get a coil or mirena I think. Ideally MrNC would have a vasectomy but he says he needs more months to get his head round the idea - god knows what his head has been doing over the last few years...
Cerazette is the stuff of the devil. It's frightening the way it's being pushed by medical professionals, with no consideration of the horrific side-effects. At the very least women should be warned of the potential risks before being prescribed it.
I'm so glad I found this thread. I had the most horrendous anxiety and paranoia whilst pregnant and it went as soon as ds was born. He's now a year old and I've been on cerazette for 3 weeks. Over the last week I've been experiencing increasing levels of anxiety that reminded my of how I felt when pregnant. Going to stop taking it today and see what happens.
Omg this weekend I've felt I'm going crazy!! For a long time I was on mini pill femilen I think it was called but was told by nurse it's not available anymore so put me onto cerezette. Been on it two weeks and feel my heads out of control. I'm already on anti depressants and genuinely starting to think I'm back to square one. I had this beautiful sunny weekend off work and I've spent it in bed trying to sleep. My chest has been so tight and I've had a few weird dizzy spells. Tomorrow I'm definitely off to doctors as its also effecting my work. Thanks guys for your input on this pill...
I recently took cerazette and had to stop after three weeks. I had horrendous anxiety, almost to the point of panic attacks. Two weeks on, I'm still feeling pretty anxious but better than I was. How long does this take to get out of your system? What a nightmare drug.
Ok so currently sat in bed crying my eyes out not daring to see or speak to anyone in the house as i feel so angry. Was on depo for 5 years and really suited me but family history of osteoporosis meant had to change. Was recommended cerazette 6 months ago and have been hell to live with ever since. Cant cope like this any more, going to stop taking it.
My other half wants to know where I have gone. I am normally calm, chilled out and patient to the point of being "nice", since being put on this pill a few months ago I have been a raging, hormonal nutter. I think I may have been on it a few years ago, but the doctor claimed not to be able to find it on my medical records so I let it go ( I though it had made me a bit nuts 10 years ago!). So I will be coming off this now. I do not know what to do instead.... Another baby would interfere with my life less!!!!! Lol
I do not understand why this gets prescribed. As someone else said...it is dangerous! I would imagine that it is responsible for a lot of heartache in lives and relationships. Any ideas for an alternative folks??
Goodness these posts have really got me wondering. I have been on cerazette for almost 6 years, and have been suffering with depression and anxiety too. Now I'm wondering if it is all connected. I'm on sertraline anti depressant and am now wondering if I need any of them!!
Ahh I've been on it for about 5-7 years and also had issues with anxiety and depression (started before so I assumed unrelated) but recently been feeling worse. Hmm
I knew it. Ive been on it about 4 years and this past year i was taking mad angry outbursts and also feeling sucidal at times. Very easily upset and found most people at my work annoying. Came of it 2 months now and feel much better.
I was on Cerazette for 6 months and then had a breakdown at work. Was prescribed Sertraline and never thought about a link. Thanks to MN i stopped Cerazette April 2017 and began to wean myself off Sertraline.
Was done with ADs by beginning of July 2017.....or so I thought.
Recently i have been very teary and easily angered by my DDs tantrums🤐. I may have came off them too soon. Or it could just be my own hormonal self finally shining through.
Hello sorry to hear your feeling this way. It will take time for AD to be out of your system im sure. Regular exercise helps me to build my stamina or support my mental well being. As well as that i would take a good multi-vitamin and plenty of vitamin b and folic acid.
Thanks for the advice.
I also have an autoimmune disease and can't do much except walking. I am also asthmatic and finding it all a bit of a struggle really.
Oh i know how you feel i also have an autoimmune disease. Although i take injections once a week this few years.Tireness can still be an issue and listening to dribble at work pisses me off as well as get me down. So i up the exercise and sometime relax at my local health suite. Be kind to yourself.
Join the discussion
Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.Register now
Already registered with Mumsnet? Log in to leave your comment or alternatively, sign in with Facebook or Google.
Please login first.